Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 96, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 30, 2020, 3:17 PM CDT for Clay County, Webster County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2020, 3:17 PM CDT (20:17 UTC)
- Expired
- Aug 30, 2020, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 69 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
881
WGUS54 KJAN 302017
FFWJAN
MSC025-155-302315-
/O.NEW.KJAN.FF.W.0096.200830T2017Z-200830T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
317 PM CDT Sun Aug 30 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northeastern Webster County in north central Mississippi...
Western Clay County in northeastern Mississippi...
* Until 615 PM CDT.
* At 314 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Montpelier, Cumberland, Griffith, Pheba, Clarkson and Mantee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3376 8882 3357 8876 3356 8922 3372 8922
3372 8919 3373 8919
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR
$$
72 follow-up statements
668
WGUS74 KJAN 302118
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
418 PM CDT Sun Aug 30 2020
MSC025-155-302315-
/O.CON.KJAN.FF.W.0096.000000T0000Z-200830T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webster MS-Clay MS-
418 PM CDT Sun Aug 30 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN WEBSTER AND WESTERN CLAY COUNTIES...
At 414 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Much of the heavy rain has moved out of the area, but creeks
and streams remain full and any additional rain may aggravate
ongoing flooding.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Montpelier, Cumberland, Griffith, Pheba, Clarkson and Mantee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3376 8882 3357 8876 3356 8922 3372 8922
3372 8919 3373 8919
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
7651
WGUS74 KJAN 302230
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
530 PM CDT Sun Aug 30 2020
MSC025-155-302240-
/O.CAN.KJAN.FF.W.0096.000000T0000Z-200830T2315Z/
Clay MS-Webster MS-
530 PM CDT Sun Aug 30 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN WEBSTER AND
WESTERN CLAY COUNTIES...
The heavy rain has ended and water should continue receding. Please
continue to heed any remaining road closures.
LAT...LON 3376 8882 3357 8876 3356 8922 3372 8922
3372 8919 3373 8919
$$
7What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 1:18 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 30, 1:18 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Jackson MS 118 PM CDT Sun Aug 30 2020 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Main aviation concern in the short term is the showers and thunderstorms that are scattered over a broad area this afternoon. Given the prevalence of the disorganized convection...vcts creeps into all terminals at some point in the next 6 hours. Better coverage early this afternoon is in the north, in proximity to GLH/GWO/GTR. But the convection is already becoming more widespread and will continue to develop. Southwesterly flow becomes more southerly overnight, and given the reinforcement from todays rainfall...the question for the overnight will become fog or low stratus. Going with a persistence of low IFR cigs, and MVFR vis...slow to break up by mid morning. && .DISCUSSION... Front still stalled just to the north, and early cumulus development materialized fairly quickly this morning. With plenty of warm temps and humidity available in the llvls, some diurnal convection is expected... especially along mesoscale boundaries that are being suggested by some of the models simulated reflectivity fields. Convection has fired, scattered across the forecast area. Cannot rule out some gusty winds from the storms this afternoon, though the mid level lapse rates may be somewhat limited. Prior discussion below: Today & tonight: Today: Synoptic analysis this morning indicated mean zonal flow/upper level jet that extends out of the Pacific & across the heart of the nation, while a longwave trough & attendant surface low/cold front over the Mid-Atlantic/Northeast. The ArkLaMiss is on the southern fringe of a stationary front across the Mid-South. Shortwave jet energy will persist across this region & into the ArkLaMiss. Combined with plentiful deep layer moisture & some mid- level bulk shear, some gusty storms are possible into mid-late afternoon. Lapse rates are alright, around 6 degrees C. in mid- levels & mid 20s vertical totals. Some diurnal convection with gusty winds can't be ruled out today, generally north of Interstate 20. With some better ridging across south-central Texas & nosing into our southwest, rain & storm chances will increase across Highway 82 corridor by mid-morning & spreading east-southeast through the day. Any rain or storms will dissipate soon after sunset. Persistent low-level warmth & some less oppressive heat stress will be the norm today. Thermal warmth hasn't changed much from yesterday, but more expansive cloud cover & better scattered rain chances will keep high temperatures near normal in the low-90s. That should keep heat indices & heat stress down to just near 105 degrees, outside of better confidence of exceeding that in Catahoula/Concordia Parishes in Louisiana. Due to that & in coordination with neighbors, going ahead with "Heat Advisory" & "Elevated" in the HWO in those parishes listed above, with a "Limited" in the HWO for areas generally along & west of Interstate 55. Tonight: Expect the heat & most storm coverage to dwindle soon after sunset. With high low level moisture, lows should top out well above normal in the mid 70s, especially in the Delta. Rain & any storm chances that could sneak in will slowly migrate to the north of Interstate 20 & towards Highway 82 corridor through the night, with best into the Mid-South closer to the stationary front & perturbed flow/jet dynamics. /DC/ Monday through Saturday: Come Monday wl still have a tropical airmass in place over our region with a PWAT greater than two inches and mid to upper 70 degree surface dewpoints. A subtle shortwave within our near zonal flow aloft will combine with daytime heating and our moist airmass to result in scattered to numerous coverage of mainly afternoon showers and thunderstorms. Overall, environmental parameters look less favorable for severe storm development than previous model runs but a few of the thunderstorms may produce damaging wind gusts generally north of Interstate 20. Tuesday our winds aloft will become southwesterly as a shortwave helps deepen a trough over the desert southwest and mid level ridging strengthens over our CWA from the east. This mid level ridging will help strengthen surface ridging over the northern Gulf and reduce the coverage of convection over our southeast. Models differ with the progression of the trough over the desert southwest with the GFS being progressive and the ECMWF closing off a low but either way, warmer and drier will be the rule Wednesday and Thursday across the southeast half of our CWA with pops confined to our north. Friday high pressure surface and aloft weaken over our CWA allowing a weak frontal boundary to drop in. This will lead to a greater coverage of convection. This frontal boundary is expected to stall across our CWA by Friday night but drier air with dew points in the 60s is expected to filter into at least our northern zones. The stalled boundary will remain a focus for convection Saturday before dissipating by Sunday. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 75 92 75 / 43 14 70 22 Meridian 91 74 91 75 / 54 18 69 19 Vicksburg 91 76 94 75 / 30 12 61 20 Hattiesburg 91 74 92 74 / 62 15 72 8 Natchez 91 75 92 75 / 37 12 66 11 Greenville 89 74 92 75 / 47 31 67 32 Greenwood 90 74 92 74 / 52 34 69 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...Heat Advisory until 7 PM CDT this evening for LAZ007-024-026. AR...None. && HJS
Hazardous weather outlook, Aug 30, 4:17 AM CDT, 11 hours before
Hazardous Weather Outlook National Weather Service Jackson MS 417 AM CDT Sun Aug 30 2020 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040>042-310930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo- 417 AM CDT Sun Aug 30 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Sunday afternoon-early evening DANGEROUS HEAT THREAT...Limited TIMING...Today 11 AM to 7 PM Today through tonight, isolated severe thunderstorms capable of produce damaging wind gusts are possible this afternoon through early evening. (https://www.weather.gov/images/jan/graphicast/2.png) Today, dangerous heat stress is possible with peak heat indices near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Dangerous heat stress is possible Monday with peak heat indices near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe thunderstorms capable of producing damaging wind gusts are possible again Monday, from mid-morning through early evening. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Monday night. MSZ026>033-036>039-044>046-310930- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Leake-Neshoba-Kemper- 417 AM CDT Sun Aug 30 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Sunday afternoon-early evening Today through tonight, isolated severe thunderstorms capable of produce damaging wind gusts are possible this afternoon through early evening. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Dangerous heat stress is possible Monday with peak heat indices near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe thunderstorms capable of producing damaging wind gusts are possible again Monday, from mid-morning through early evening. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Monday night. LAZ015-016-023-025-MSZ047-048-053-054-059>062-310930- Richland-Madison LA-Franklin LA-Tensas-Warren-Hinds-Claiborne- Copiah-Jefferson-Adams-Franklin MS-Lincoln- 417 AM CDT Sun Aug 30 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Limited TIMING...Today 11 AM to 7 PM Today, dangerous heat stress is possible with peak heat indices near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Dangerous heat stress is possible Monday with peak heat indices near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ043-049>052-055>058-063>066-072>074-310930- Madison MS-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper- Clarke-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 417 AM CDT Sun Aug 30 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ024-026-310930- Catahoula-Concordia- 417 AM CDT Sun Aug 30 2020 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Elevated TIMING...Today 11 AM to 7 PM Today, dangerous heat stress is expected with peak heat indices ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Dangerous heat stress is expected Monday with peak heat indices ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Aug 30, 12:55 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
1255 PM CDT Sun Aug 30 2020
MSZ025-301845-
Leflore MS-
1255 PM CDT Sun Aug 30 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEFLORE COUNTY UNTIL
145 PM CDT...
At 1254 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sunnyside, or 9 miles north of Itta Bena, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sunnyside around 115 PM CDT.
Money around 130 PM CDT.
Other locations impacted by this storm include Schlater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3376 9021 3374 9023 3372 9022 3372 9014
3368 9014 3367 9012 3353 9010 3352 9044
3373 9044 3375 9030 3372 9031
TIME...MOT...LOC 1754Z 262DEG 15KT 3363 9038
21Special weather statement, Aug 30, 1:25 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
125 PM CDT Sun Aug 30 2020
MSZ043-301900-
Madison MS-
125 PM CDT Sun Aug 30 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON COUNTY
UNTIL 200 PM CDT...
At 124 PM CDT, Meteorologists were tracking a strong thunderstorm
near Cameron, or 15 miles north of Canton, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Cameron around 135 PM CDT.
Camden around 140 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3271 8998 3283 9000 3288 8997 3288 8973
3272 8973
TIME...MOT...LOC 1824Z 261DEG 15KT 3281 8994
21Special weather statement, Aug 30, 2:18 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Jackson MS 218 PM CDT Sun Aug 30 2020 MSZ030-031-033-039-046-302000- Lowndes MS-Kemper MS-Oktibbeha MS-Noxubee MS-Clay MS- 218 PM CDT Sun Aug 30 2020 ...A STRONG THUNDERSTORM WILL AFFECT NOXUBEE...NORTHEASTERN KEMPER... EASTERN OKTIBBEHA...SOUTHEASTERN CLAY AND LOWNDES COUNTIES UNTIL 300 PM CDT... At 218 PM CDT, Meteorologists were tracking strong thunderstorms along a line extending from near Columbus to near Electric Mills. Movement was east at 15 mph. Winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Columbus around 230 PM CDT. Other locations impacted by these storms include Shuqualak, Artesia and Scooba. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3274 8837 3275 8868 3356 8869 3356 8827 TIME...MOT...LOC 1918Z 257DEG 13KT 3352 8846 3281 8852 7
Special weather statement, Aug 30, 2:41 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Jackson MS 241 PM CDT Sun Aug 30 2020 MSZ036-042-302015- Yazoo MS-Holmes MS- 241 PM CDT Sun Aug 30 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HOLMES AND NORTHEASTERN YAZOO COUNTIES UNTIL 315 PM CDT... At 241 PM CDT, Meteorologists were tracking strong thunderstorms along a line extending from near Franklin to near Vaughan. Movement was east at 10 mph. Winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Franklin around 245 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3313 8992 3275 9009 3278 9029 3310 9017 TIME...MOT...LOC 1941Z 250DEG 10KT 3307 9000 3286 9011 7
Special weather statement, Aug 30, 2:47 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
247 PM CDT Sun Aug 30 2020
MSZ043-302015-
Madison MS-
247 PM CDT Sun Aug 30 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON COUNTY
UNTIL 315 PM CDT...
At 246 PM CDT, Meteorologists were tracking a strong thunderstorm
over Flora, or 12 miles north of Clinton, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Flora around 250 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3258 9043 3258 9039 3259 9039 3260 9038
3261 9023 3249 9022 3249 9043
TIME...MOT...LOC 1946Z 271DEG 14KT 3252 9033
7Special weather statement, Aug 30, 2:58 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
258 PM CDT Sun Aug 30 2020
MSZ029-302100-
Webster MS-
258 PM CDT Sun Aug 30 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBSTER COUNTY UNTIL 400
PM CDT...
At 256 PM CDT, Meteorologists were tracking a strong thunderstorm
over Bellefontaine, or 20 miles west of Montpelier, moving east at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Clarkson around 330 PM CDT.
Mathiston around 335 PM CDT.
Cumberland around 345 PM CDT.
Other locations impacted by this storm include Mantee and Walthall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3356 8905 3356 8909 3354 8909 3353 8938
3371 8937 3374 8904
TIME...MOT...LOC 1956Z 271DEG 13KT 3362 8929
7The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:10 PM CDT | Special Weather Statement | JAN | Kemper | 35 min |
| Aug 30, 12:55 PM CDT | Special Weather Statement | JAN | Leflore | 50 min |
| Aug 30, 1:25 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
| Aug 30, 2:18 PM CDT | Special Weather Statement | JAN | Kemper, Lowndes, Noxubee | 42 min |
| Aug 30, 2:41 PM CDT | Special Weather Statement | JAN | Holmes | 34 min |
| Aug 30, 2:47 PM CDT | Special Weather Statement | JAN | Yazoo | 28 min |
| Aug 30, 2:58 PM CDT | Special Weather Statement | JAN | Webster | 62 min |
| Aug 30, 3:33 PM CDT | Special Weather Statement | JAN | Scott | 42 min |
| Aug 30, 3:52 PM CDT | Special Weather Statement | JAN | Oktibbeha | 23 min |
| Aug 30, 4:23 PM CDT | Special Weather Statement | JAN | Hinds | 37 min |
| Aug 30, 5:04 PM CDT | Special Weather Statement | JAN | Kemper, Lauderdale, Noxubee | 26 min |
| Aug 30, 6:25 PM CDT | Special Weather Statement | JAN | Smith | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.